Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 03:18:22 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631821
  • Total Topics: 47833
  • Online Today: 293
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 255
Total: 258

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Reason for Huge Tcell drop?  (Read 1643 times)

0 Members and 1 Guest are viewing this topic.

Offline richie

  • Member
  • Posts: 69
Reason for Huge Tcell drop?
« on: August 01, 2008, 02:39:45 PM »
Looking for similar experience, if any.

Been extremely healthy for years, tcells slowly climbing into the 600s, on Truvada, Lexiva (w/Norvir).  50 yrs old, no complaints, undetectable for a long long time.  Last checkup, my tcells dropped 50% to 300.  No reason.  Still undetectable.  Everything else cool -- no infections (that we're aware of). 

Anyone experience this before?  Perhaps a lab screwup?  Too much stress?  What types of things are most likely (common) to cause tcells to drop?  Do I have a huge brain tumor now from too much cell phone use?  Told my doctor to retest to be 100% sure, but I've never had an inaccurate test (that I'm aware of).

Thanks for any info and experience you can provide!


Offline NewLife4Me

  • Member
  • Posts: 24
Re: Reason for Huge Tcell drop?
« Reply #1 on: August 01, 2008, 02:46:01 PM »
That really is a drop. Lets hope for lab screw up!

I have a question for you though. How long have you been on your current regimen and when you started did you have horrible side effect? I started the same combo 5 weeks ago and if the nausea and numbness in my lip does not end soon I am going to have a break down and she aint gonna be so pretty.

Thanks.

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Reason for Huge Tcell drop?
« Reply #2 on: August 01, 2008, 03:28:16 PM »
So what? sez the newt, 300 is enough, and maybe they were hiding deep in your body when the test was drawn, sample sat on a sunny shelf, you slept bad, different time of day, bad machine calibration etc etc. 1 odd test does not a trend make +/-50 is the margin of error for a CD4 test under perfect circumstances, +/- 100-150 is a well possible difference between two tests. 600 could be 450 and 300 could be 450 easy peasy.  It's the trend that counts.

I sincerely hope this is a one-off though.

- matt
"The object is to be a well patient, not a good patient"

Offline richie

  • Member
  • Posts: 69
Re: Reason for Huge Tcell drop?
« Reply #3 on: August 01, 2008, 04:39:55 PM »
NewLife4me:  Been on this regimen for a few yrs.  It's great, except for the Norvir (yuck).  I had a fabulous rash when I first started (from the Lexiva) that went away with usual treatment (antihistamines, etc.).  But then, I always get a rash with pretty much all new drugs.  Stick with it for 60 - 90 days and see if all levels out for you.

Newt:  thanks, that's my original reaction, but then after thinking about it, it's really out of whack for me.  Really solid trendline for a long time (upwards) and recently took steps to reduce stress and do things I really like (so I was trying to really increase, not decrease!)  I was thinking my lifestyle change would boost me upwards.  Came as a real shocker from the blue.   Hopefully I won't die tomorrow ;-)   Yes, that's sarcasm for anyone out there reading this!  More likely I'll get hit by a bus.

Offline weasel

  • Member
  • Posts: 1,635
Re: Reason for Huge Tcell drop?
« Reply #4 on: August 10, 2008, 07:58:13 AM »
Hey Richie  :),
                     I had the same thing happen to me several months ago  :o

                    the next test was back to normal  under 50 and    t cells back to where they were !

                      My V.A. Doctor  insists that it was a LAB SCREW-UP  , and refuses to blieve other wise  :)


                    I was scared  :o , but docor was sure it was not my system ,but theirs  ::)

                   things have been fine ever since that mix-up !

                                                good luck & do not worry too much  :)

                                                                                                           Karl
" Live and let Live "

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.